MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1080/15563650.2025.2453619

Медицинская библиотека · Clinical toxicology (Philadelphia, Pa.) · 2025

Acute complications and treatment in critically ill patients with 3,4-methylenedioxymetamfetamine intoxication: a 10-year retrospective observational study in an intensive care unit in an Amsterdam hospital.

Zuidema Mirte J, Reimerink Elles, Akhoundzadeh Dena, van den Bogaard Bas, Gresnigt Femke M J

СтатьяНаблюдательное исследованиеПеревод в очереди

Аннотация

INTRODUCTION

The persistent increase in the use of 3,4-methylenedioxymetamfetamine has led to an increase in emergency department presentations. Our aim was to study the most frequent reasons for admission to the intensive care unit of critically ill patients with 3,4-methylenedioxymetamfetamine intoxication and to describe their complications, management and outcome.

METHODS

This retrospective cohort study included all patients with confirmed or self-reported 3,4-methylenedioxymetamfetamine intoxication admitted to the intensive care of a tertiary care hospital in Amsterdam between 2010 and 2020.

RESULTS

Seventy-four patients (73% male) were included. Three patients (4%) died. The most common reason for intensive care admission was a threatened airway (n = 35, 47%) due to trismus, which led to respiratory acidosis in 25 patients (71%). Two patients developed aspiration pneumonia, and one patient developed a pneumothorax. Seventeen patients (39%) presented with hyponatraemia, of whom 65% were treated with hypertonic saline, leading to a median serum sodium concentration correction of 13 mmol/L (IQR 7-15 mmol/L) after 8 h. Lastly, eight patients (11%) presented with hyperthermia of whom seven patients received cooling therapy. All displayed secondary complications, such as rhabdomyolysis, acute kidney injury, acute liver injury, acute liver failure and disseminated intravascular coagulation. Patients with a temperature <39 °C did not develop complications of hyperthermia.

DISCUSSION: Unlike other studies, trismus was the most common reason for intensive care unit admission in our study. Trismus, or its treatment with benzodiazepines, may lead to respiratory acidosis. The median correction of the serum sodium concentration in our population was greater than advised in the European guideline. The occurrence of osmotic demyelination was not reported.

CONCLUSION

The three most common complications of 3,4-methylenedioxymetamfetamine use necessitating intensive care admission were a threatened airway due to trismus, hyponatraemia and hyperthermia. Severe complications can arise, especially in patients presenting with hyperthermia. Although the majority of patients included in this study made a full recovery, 4% died.

Для цитирования: Zuidema Mirte J, Reimerink Elles, Akhoundzadeh Dena, van den Bogaard Bas, Gresnigt Femke M J. Acute complications and treatment in critically ill patients with 3,4-methylenedioxymetamfetamine intoxication: a 10-year retrospective observational study in an intensive care unit in an Amsterdam hospital.. Clinical toxicology (Philadelphia, Pa.). 2025. DOI: 10.1080/15563650.2025.2453619.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.